Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 46, NWS Fort Worth, TX

March 2, 20235 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2023, 7:37 PM CST for 5 counties in Texas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2023, 7:37 PM CST (01:37 UTC)
Expired
Mar 2, 2023, 8:45 PM CST
In force
68 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Falls County, TX, Freestone County, TX, Limestone County, TX, Milam County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:58 PM CSTTornado WatchSPC9 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:11 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 2, 6:11 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
611 PM CST Thu Mar 2 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Friday/

The severe weather event is coming together as expected with a
well defined squall line currently extending from southern
Oklahoma to the Concho Valley. This line is moving east at 45 mph
and producing large hail, damaging winds and even a few
tornadoes. The line is fairly narrow and storms will not last long
in any one locations but they will pack a punch. We will keep PoPs
very high this evening since nearly all locations will see
measurable precipitation. Once the line exits to the east very
strong west to northwest winds will move in behind it with gusts
in excess of 40 mph likely. Therefore, we will keep the Wind
Advisory going from 8 PM through 10 AM Friday.

Clouds will be slow to clear as moisture wraps around the
departing upper low but a steady clearing from west to east will
occur after sunrise Friday. It will be much cooler and breezy
Friday with highs mainly in the 60s.

79

&&

.LONG TERM... /Issued 130 PM CST Thu Mar 2 2023/
/Friday night Onward/

Much more tranquil weather is expected over the weekend and early
next week as zonal flow dominate the pattern aloft. A mid-level
disturbance is forecast to move into the Central Plains Saturday
morning sending a weak cold front southward. We don't anticipate
much of an impact across our area as this front is expected to
lose its push as it approaches our northern counties. Some
locations near the Red River will see a wind shift to the north
Saturday afternoon, but no precipitation is anticipated.
Otherwise, a warming trend will take place over the weekend with
highs in the 70s on Saturday and 70s to low 80s on Sunday.

The unseasonably warmer temperatures and breezy conditions
continue early next week with highs 10-20 degrees above normal for
early March. Afternoon highs will range from the mid 70s to low
80s area wide. The overnight temperatures will also stay on the
warm side with lows in the 50s/60s. With an established southerly
flow, we will also see increasing humidity and mostly cloudy
skies especially during the morning hours. The next upper level
system is forecast to arrive during the mid-week period with
several rounds of showers and storms Tuesday afternoon through at
least next Thursday.

Sanchez

&&

.AVIATION... /NEW/
/00Z TAFs/

An intense line of thunderstorms will move across the Metroplex
TAF sites between 00Z and 02Z with a slightly later time window
for Waco. This line of storms will likely result in ground stops
at all airports but the most intense part of the line will exit to
the east between 02Z and 03Z with only some lingering light rain
and occasional lightning through the evening. The wrap around
moisture will result in some post-frontal MVFR stratus, mainly at
the Metroplex airports. All ceilings should scatter just after
sunrise with VFR through the day Friday.

A strong and gusty west to northwest wind will prevail behind the
line of storms with sustained speeds between 20 and 30 knot and
gusts in excess of 35 knots. These speeds will decrease through
the day Friday as the wind becomes more northwesterly. These winds
will result in some major crosswind issues for much of the night
and morning Friday.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    45  64  46  75  51 / 100   5   0   0   0
Waco                47  66  43  76  47 / 100   0   0   0   0
Paris               45  59  41  68  47 / 100  20   0   0   0
Denton              42  62  41  74  47 / 100   5   0   0   0
McKinney            45  62  42  72  48 / 100  10   0   0   0
Dallas              45  64  45  75  50 / 100   5   0   0   0
Terrell             47  62  43  74  49 / 100   5   0   0   0
Corsicana           49  65  46  76  50 /  90   0   0   0   0
Temple              47  70  43  79  48 /  90   0   0   0   0
Mineral Wells       42  65  42  76  47 /  80   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 AM CST Friday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Mar 2, 6:39 PM CST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
639 PM CST Thu Mar 2 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040000-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
639 PM CST Thu Mar 2 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
A line of severe thunderstorms will move across North and Central
Texas through the evening producing damaging straight line winds,
hail,and a few tornadoes. Once the initial line of storms moves
through, additional rain may result in localized flooding of streets
and low lying areas.

Windy conditions behind a cold front are expected tonight with gusts
to 45 mph possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Windy conditions will continue on Friday, especially during the
morning hours with gusts between 30 and 40 mph possible.

Thunderstorm chances will return by the middle of next week with the
arrival of a strong cold front and upper level disturbance.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely the rest of the evening, mainly along
and east of the I-35 corridor

In the hours before

Local storm report, Mar 2, 7:14 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     GARLAND                 32.91N 96.63W
03/02/2023  U68 MPH          DALLAS             TX   EMERGENCY MNGR

&&
Local storm report, Mar 2, 7:18 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     CELESTE                 33.29N 96.19W
03/02/2023                   HUNT               TX   FIRE DEPT/RESCUE

            DAMAGE TO BUILDINGS IN CELESTE (ESTIMATED
            65-MPH WINDS).

&&
Local storm report, Mar 2, 7:20 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     CADDO MILLS             33.07N 96.23W
03/02/2023  E60 MPH          HUNT               TX   EMERGENCY MNGR

            ESTIMATED 60 MPH IN CADDO MILLS (POWER
            OUTAGES IN THE CITY).

&&
Local storm report, Mar 2, 7:26 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 WSW PLANO             33.03N 96.79W
03/02/2023                   COLLIN             TX   PUBLIC

            DAMAGE TO BUSINESSES AT PRESTON ROAD AND W.
            PARK BLVD.

&&
Local storm report, Mar 2, 7:28 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     6 N LEONARD             33.47N 96.25W
03/02/2023  M61 MPH          FANNIN             TX   AMATEUR RADIO

&&
Local storm report, Mar 2, 7:33 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 PM CST THU MAR 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     HURST                   32.84N 97.18W
03/02/2023                   TARRANT            TX   BROADCAST MEDIA

            APARTMENT BUILDLING IN HURST LOST ITS ROOF.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:05 PM CSTSevere Thunderstorm WarningFWDBosque55 min
Mar 2, 6:06 PM CSTSevere Thunderstorm Warning Destructive damage threatFWDCollin, Dallas69 min
Mar 2, 6:25 PM CSTSevere Thunderstorm WarningFWDCoryell65 min
Mar 2, 6:27 PM CSTTornado WarningFWDDallas33 min
Mar 2, 6:28 PM CSTAreal Flood AdvisoryFWDCooke, Denton, Fannin, Grayson3 hr
Mar 2, 6:28 PM CSTSevere Thunderstorm WarningFWDDenton, Tarrant32 min
Mar 2, 6:29 PM CSTSevere Thunderstorm WarningFWDGrayson31 min
Mar 2, 6:29 PM CSTSevere Thunderstorm WarningFWDEllis, Hill61 min
Mar 2, 6:38 PM CSTTornado WarningFWDCoryell, Lampasas37 min
Mar 2, 6:48 PM CSTSevere Thunderstorm Warning Destructive damage threatFWDKaufman72 min
Mar 2, 6:49 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDHunt, Rockwall71 min
Mar 2, 6:50 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDBell70 min
Mar 2, 6:51 PM CSTSevere Thunderstorm WarningFWDFannin54 min
Mar 2, 6:55 PM CSTSevere Thunderstorm WarningFWDBosque, Hill, McLennan65 min
Mar 2, 7:07 PM CSTTornado WarningFWDBell, Coryell23 min
Mar 2, 7:10 PM CSTTornado WarningFWDFannin, Lamar50 min
Mar 2, 7:17 PM CSTSevere Thunderstorm WarningFWDFreestone, Henderson, Limestone, Navarro58 min
Mar 2, 7:24 PM CSTRiver Flood WarningFWDCollin40 hr
Mar 2, 7:26 PM CSTTornado WarningFWDBell, Coryell, Falls, McLennan34 min
Mar 2, 7:29 PM CSTSevere Thunderstorm WarningFWDEllis, Hill31 min
Mar 2, 7:29 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDDelta, Lamar76 min
Mar 2, 7:33 PM CSTTornado WarningFWDBell, Milam27 min
Mar 2, 7:36 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDHopkins, Kaufman, Rains, Van Zandt69 min
Mar 2, 7:55 PM CSTTornado WarningFWDMilam35 min
Mar 2, 8:08 PM CSTSevere Thunderstorm Warning Considerable damage threatFWDAnderson, Freestone, Henderson, Kaufman, Limestone, Navarro and 1 more82 min
Mar 2, 8:35 PM CSTSevere Thunderstorm WarningFWDFalls, Freestone, Leon, Limestone, Milam, Robertson55 min
Mar 2, 9:26 PM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon64 min
Mar 3, 2:28 AM CSTSpecial Weather StatementFWDLimestone32 min
Mar 3, 3:20 AM CSTSpecial Weather StatementFWDHenderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt40 min
Mar 3, 10:00 AM CSTRiver Flood WarningFWDDenton17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.